Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 94, NWS Blacksburg, VA

June 25, 2013Carroll County, City of Galax, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2013, 5:36 PM EDT for Carroll County, City of Galax, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2013, 5:36 PM EDT (21:36 UTC)
Expired
Jun 25, 2013, 6:15 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, City of Galax, VA

The radar

The Roanoke radar (KFCX), 61 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:24 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 3:24 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT TUE JUN 25 2013

.SYNOPSIS...
A TYPICAL SUMMER PATTERN CONTINUES WITH HIGH PRESSURE SITUATED
ACROSS THE SOUTHEAST. A COLD FRONT WILL APPROACH THE REGION FROM
THE NORTHWEST LATE IN THE WEEK. THE BOUNDARY WILL SLOW DOWN
INTO THE WEEKEND KEEPING SHOWERS AND STORMS THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 325 PM EDT TUESDAY...

A LEE TROUGH CONTINUES TO RESIDE ACROSS THE PIEDMONT THIS AFTERNOON.
AN OLD MESOSCALE VORT (MCV) IS ALSO HOVERING OVER THE SOUTHERN
APPALACHIANS TRACKING EAST-SOUTHEAST. THESE TWO FEATURES WILL KEEP
CONVECTION CHANCES IN THE AREA FOR THE REST OF THE AFTERNOON INTO
THE EVENING. LINGERING INSTABILITIES THROUGH THE NIGHT MAY KEEP A
FEW STORMS GOING UNTIL MIDNIGHT OR AS LATE AS 4AM WEDNESDAY. THE
FOCUS OF THE STRONGER STORMS CONTINUES TO RESIDE ALONG THE VA/NC
BORDER WHERE DCAPE IS THE HIGHEST THIS AFTERNOON. NOT MUCH FLOW
ALOFT THEREFORE STORMS WILL BE MOVING SLOW AND CAPABLE OF PRODUCING
HEAVY RAINFALL. WATCHING AREAS...GREENBRIER AND THE SOUTHERN
SHENANDOAH VALLEYS AND SOUTHSIDE VA...THAT HAVE BEEN HIT THE LAST
COUPLE OF DAYS WITH RAIN.

THE MORE ORGANIZE STORMS ARE STUCK IN ZONAL FLOW TO THE NORTH FROM
THE GREAT LAKES TO ONTARIO CAN. THESE STORMS WILL REMAIN TO OUR
NORTH ON WEDNESDAY. A LEE TROUGH ACROSS THE PIEDMONT AND A BAGGY
UPPER LEVEL TROUGH OVER THE SOUTHEASTERN US WILL HELP GENERATE
ANOTHER ROUND OF DISORGANIZED PULSE STORMS WEDNESDAY AFTERNOON.
TOUGH TO PLACE WHERE THESE STORMS WILL BE TOMORROW...THEREFORE WILL
BE GENEROUS WITH CHANCE POPS...EVEN THOUGH STORMS WILL BE MORE MISS
THAN HIT.

SIMILAR WEATHER THREAT WEDNESDAY AS THERE WAS TODAY AND YESTERDAY.
DISORANIZED STORMS WILL BE SLOW MOVERS WITH VERY HEAVY RAINFALL.
EVEN THOUGH THESE STORMS WILL MOVE SLOWLY...STRAIGHT LINE WINDS AND
HAIL ARE STILL POSSIBLE IN STRONGER CELLS.

TEMPERATURES WILL CONTINUE TO RUN WARMER THAN NORMAL THROUGH THE
PERIOD. ACROSS THE MOUNTAINS...AREAS NOT SEEING RAIN WILL TOP OUT IN
THE MID 80S TOMORROW...MID 70S TO NEAR 80 IN AREAS SEEING RAIN. EAST
OF THE BLUE RIDGE...TEMPERATURES TO PEAK IN THE UPPER 80S TO LOWER
90S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 315 PM EDT TUESDAY...

THE ZONAL FLOW ALOFT WILL BEGIN TO AMPLIFY ON WEDNESDAY NIGHT...AS
AN UPPER LEVEL TROUGH DIGS SOUTHWARD FROM CANADA TOWARD THE GREAT
LAKES. A COLD FRONT ASSOCIATED WITH ONE OF THE DISTURBANCES FROM
THIS TROUGH...SHOULD SWING OVER THE MID ATLANTIC DURING THURSDAY.
WITH A LINGERING SURFACE LEE TROUGH IN THE PIEDMONT...AND GOOD
INSTABILITY AND DYNAMICS PRESENT...THERE IS A SIGNIFICANT THREAT OF
STRONG THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS
DURING THURSDAY AFTERNOON AS THEY CROSS THE BLUE RIDGE. TEMPERATURES
WILL BE QUITE WARM BY LATE THURSDAY BEFORE THE CONVECTION ARRIVES.

ALL THE LATEST MODEL SOLUTIONS SHOW THE COLD FRONT STALLING OVER THE
COAST...AND THE UPPER LEVEL TROUGH CONTINUING TO PUSH SOUTHWARD INTO
THE EASTERN UNITED STATES. THIS PATTERN WILL KEEP A LINGERING CHANCE
OF SHOWERS AND THUNDERSTORMS INTO FRIDAY...BUT INSTABILITY APPEARS
WEAKER IN THE MODEL SOUNDINGS...WHICH SHOULD LIMIT THE THREAT FOR
STRONG CONVECTIVE ACTIVITY. TEMPERATURES MAY BE SLIGHTLY COOLER ON
FRIDAY...SO A BLEND BETWEEN THE WARMER MAV AND THE COOLER ECMWF MOS
GUIDANCE WAS UTILIZED.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 315 PM EDT TUESDAY...

BY SATURDAY...A PRONOUNCED UPPER LEVEL RIDGE WILL RESIDE OVER THE
WESTERN UNITED STATES...WHILE A BROAD UPPER LEVEL TROUGH HOLDS OVER
THE GREAT LAKES AND THE MID ATLANTIC. BECAUSE OF THIS OVERALL
PATTERN...UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND...AS
SMALL DISTURBANCES PASS OVERHEAD AROUND THE PERIPHERY OF THE TROUGH.
CHANCES OF THUNDERSTORMS DUE TO DIURNAL HEATING...FAVORABLE DYNAMICS
ALOFT...AND OROGRAPHIC LIFT ALONG THE BLUE RIDGE...WILL REMAIN
PREVALENT IN THE AFTERNOONS AND EVENINGS...BEFORE EVENTUAL TAPERING
TO SHOWERS DURING THE NIGHTS AND MORNINGS.

BOTH THE 12Z GFS AND THE 00Z ECMWF DEPICT THE TROUGH RETROGRADING
SLIGHTLY BY MONDAY AND TUESDAY. THUS...THIS TREND OF UNSETTLED
WEATHER DOES NOT APPEAR TO HAVE A CLEAR END IN SIGHT INTO THE
FOLLOWING WEEK. FAIRLY SIGNIFICANT CLOUD COVER...DEWPOINTS IN THE
60S...AND THE OVERHEAD TROUGH...WILL KEEP THE DIURNAL RANGE LIMITED
WITH REGARD TO TEMPERATURES...WHICH WERE KEPT IN GOOD AGREEMENT WITH
THE LATEST HPC GUIDANCE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 118 PM EDT TUESDAY

SCT/BKN VFR CU HAS DEVELOPED DURING THE DAY TODAY AS WEAK UPPER
LEVEL IMPULSE ALOFT PUSHES ACROSS THE AREA FROM KY. WITH WEST WIND
ALOFT ASSOCIATED WITH THE DISTURBANCE DECREASING AREAL COVERAGE OF
CLOUDS. BREAK IN THE CLOUDS ALLOWING HEATING TO POP A FEW STORMS
FROM BLF-ROA-LYH SOUTH. SIMILAR TO YESTERDAY...DEEP CONVECTION IS
EXPECTED TO BE SCATTERED WITH STORM MOVEMENT LESS THAN 15 KTS. IN
SPITE OF THE SLOW MOVEMENT...LCL SFC WIND GUSTS VCNTY OF THESE
STORMS MAY APPROACH 30 KTS. DEEP CONVECTION IS EXPECTED TO WANE
QUICKLY AFTER SUNSET...REPEATING THE CYCLE OF LCL IFR VSBY TONIGHT
FROM FOG WHICH WILL FORM VCNTY OF WHERE THE SHOWERS OCCUR.

.AVIATION EXTENDED...

WE WILL BE TRANSITIONING FROM A FLAT UPPER RIDGE TO A BLOCKY
PATTERN...WITH AN EASTERN CONUS TROF/WESTERN CONUS RIDGE...THROUGH
THE EXTENDED PERIOD. SFC HIGH OFF THE EAST COAST WILL KEEP WARM AND
MOIST AIR OVER THE REGION WITH A SERIES OF WAVES RIPPLING THROUGH
THE FLOW. THIS WILL PRIMARILY LEAVE US WITH AN UNSTABLE AIRMASS IN A
WEAKLY FORCED CONVECTIVE ENVIRONMENT THROUGH WEDNESDAY. EXPECT A
DIURNAL PATTERN OF CONVECTION WITH VFR IN THE MORNING...THEN MVFR
WITH SHRA/TSRA IN THE AFTERNOON AND EVE...THEN POSSIBLE IFR WITH
NOCTURNAL FOG/STRATUS. LATTER PORTION OF THE WEEK WILL BE MORE
ACTIVE AS THE PATTERN FINALLY BECOMES MORE AMPLIFIED AND THE ERN
TROF SINKS DOWN INTO THE REGION. IT SHOULD PUSH A COLD FRONT THROUGH
TOWARD THE END OF THE WEEK...WITH BETTER AVIATION CONDITIONS
THEREAFTER. EXPECT WINDS TO REMAIN ON THE LIGHT SIDE UNTIL THURSDAY
WHEN LOW LEVEL WIND FIELD BEGINS TO INCREASE AHEAD OF APPROACHING
COLD FRONT. BEST COVERAGE OF STORMS LOOKS TO BE ON THURSDAY
AFTERNOON AND EVENING ASSOCIATED WITH THE COLD FRONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...PW
LONG TERM...PW
AVIATION...RCS
Hazardous weather outlook, Jun 25, 3:43 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE JUN 25 2013

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-261945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
343 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT MAY BRING AN ORGANIZED LINE OF THUNDERSTORMS ON
THURSDAY. SOME OF THESE STORMS COULD BECOME SEVERE DURING THE
AFTERNOON...WITH DAMAGING WINDS AS THE PRIMARY THREAT. ON OTHER
DAYS...THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PW

In the hours before

Special weather statement, Jun 25, 3:51 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT TUE JUN 25 2013

NCZ002-VAZ009-015-252045-
ALLEGHANY NC-SMYTH VA-GRAYSON VA-
351 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  CENTRAL SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  CENTRAL GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ADWOLF...MOVING TO THE SOUTHEAST AT 20
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...
  SUGAR GROVE...
  TROUTDALE...
  MOUTH OF WILSON...
  AND STRATFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3686 8165 3672 8110 3649 8121 3655 8136
      3658 8136 3657 8143 3665 8163 3677 8169
TIME...MOT...LOC 1947Z 292DEG 17KT 3675 8162

KK
Special weather statement, Jun 25, 4:13 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT TUE JUN 25 2013

NCZ019-020-252115-
YADKIN NC-WILKES NC-
413 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WILKESBORO...MOVING TO THE SOUTHEAST AT
  15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  WILKESBORO...
  MORAVIAN FALLS...
  BUCK SHOALS...
  AND BROOKS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3606 8122 3622 8112 3610 8071 3605 8074
      3606 8099 3603 8106 3604 8114 3603 8116
TIME...MOT...LOC 2008Z 296DEG 11KT 3611 8109

KK
Special weather statement, Jun 25, 4:54 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT TUE JUN 25 2013

VAZ015-016-252130-
GRAYSON VA-CARROLL VA-
454 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  NORTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 530 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR FRIES...MOVING TO THE NORTHEAST AT 20
  MPH.

* PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSVILLE...
  FRIES...
  DUGSPUR...
  GALAX HILLSVILLE AIRPORT...
  AND BYLLESBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3679 8108 3682 8103 3681 8100 3685 8081
      3689 8068 3691 8068 3693 8063 3678 8052
      3668 8104 3677 8109
TIME...MOT...LOC 2048Z 245DEG 16KT 3675 8099

RAB
Special weather statement, Jun 25, 5:02 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE JUN 25 2013

VAZ017-252200-
FLOYD VA-
502 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  FLOYD COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 600 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ALUM RIDGE...MOVING TO THE EAST AT 10
  MPH.

* DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FLOYD...
  AND ALUM RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3695 8051 3699 8049 3701 8046 3697 8014
      3695 8015 3695 8018 3692 8020 3690 8020
      3687 8023 3686 8028 3685 8030 3683 8033
TIME...MOT...LOC 2059Z 292DEG 11KT 3696 8047

RAB
Special weather statement, Jun 25, 5:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE JUN 25 2013

NCZ002-VAZ015-252200-
ALLEGHANY NC-GRAYSON VA-
517 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 600 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR STRATFORD...MOVING TO THE SOUTHEAST AT
  15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ENNICE...
  SPARTA...
  INDEPENDENCE...
  BARRETT...
  AND GLADE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3644 8118 3649 8128 3654 8131 3667 8126
      3667 8093 3665 8095 3663 8093 3665 8091
      3658 8086 3656 8087 3656 8091 3649 8093
      3645 8098 3642 8095 3641 8096
TIME...MOT...LOC 2112Z 302DEG 12KT 3656 8124

RAB
Special weather statement, Jun 25, 5:28 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT TUE JUN 25 2013

NCZ003-252230-
SURRY NC-
528 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MOUNTAIN PARK...MOVING TO THE NORTHEAST
  AT 10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM...ALONG WITH HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND
  LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  MOUNTAIN PARK...
  DOBSON...
  BOTTOM...
  AND STATE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3631 8087 3633 8087 3634 8089 3640 8095
      3656 8067 3656 8065 3644 8053 3629 8086
TIME...MOT...LOC 2125Z 229DEG 10KT 3640 8086

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:25 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville35 min
Jun 25, 1:03 PM EDTSpecial Weather StatementRNKHenry27 min
Jun 25, 1:05 PM EDTSpecial Weather StatementRNKPatrick40 min
Jun 25, 1:13 PM EDTSpecial Weather StatementRNKPittsylvania62 min
Jun 25, 1:58 PM EDTSpecial Weather StatementRNKTazewell62 min
Jun 25, 2:47 PM EDTSpecial Weather StatementRNKCampbell58 min
Jun 25, 3:51 PM EDTSpecial Weather StatementRNKGrayson54 min
Jun 25, 4:54 PM EDTSpecial Weather StatementRNKCarroll36 min
Jun 25, 5:02 PM EDTSpecial Weather StatementRNKFloyd58 min
Jun 25, 5:17 PM EDTSpecial Weather StatementRNKGrayson43 min
Jun 25, 6:14 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick61 min
Jun 25, 6:34 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick56 min
Jun 25, 4:13 PM EDTSpecial Weather StatementRNKWilkes62 min
Jun 25, 5:28 PM EDTSpecial Weather StatementRNKSurry62 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.